Practice Question # 620.
0 of 1 questions completed
You have already completed the quiz before. Hence you can not start it again.
Quiz is loading...
You must sign in or sign up to start the quiz.
You have to finish following quiz, to start this quiz:
0 of 1 questions answered correctly
Time has elapsed
You have reached 0 of 0 points, (0)
- Question 1 of 1
Which finding should the nurse anticipate when assessing a client newly diagnosed with diabetes insipidus (DI)?Correct
Answer & Rationale:
DI is associated with decreased production or secretion of antidiuretic hormone (ADH). This causes increased urine output and increased plasma osmolality. Weight loss is secondary to polyuria. Hyperglycemia is associated with diabetes mellitus, not DI. Profuse sweating and flushed skin are associated with hyperthyroidism.Incorrect
Answer & Rationale:
DI is associated with decreased production or secretion of antidiuretic hormone (ADH). This causes increased urine output and increased plasma osmolality. Weight loss is secondary to polyuria. Hyperglycemia is associated with diabetes mellitus, not DI. Profuse sweating and flushed skin are associated with hyperthyroidism.
Diabetes insipidus ( NCLEX Review )
- Hyposecretion of ADH caused by stroke or trauma, or may be idiopathic
- Kidney tubules fail to reabsorb water.
- Polyuria of 4 to 24 L/day
- Dehydration (decreased skin turgor and dry mucous membranes)
- Inability to concentrate urine
- Low urinary specific gravity, 1.006 or lower
- Muscle pain and weakness
- Postural hypotension that may progress to vascular collapse without rehydration
- Monitor vital signs and neurological and cardiovascular status.
- Provide a safe environment, particularly for the client with postural hypotension.
- Monitor electrolyte values and for signs of dehydration.
- Maintain client intake of adequate fluids.
- Monitor intake and output, weight, serum osmolality, and specific gravity of urine.
- Instruct the client to avoid foods or liquids that produce diuresis.
- Vasopressin tannate (Pitressin) or desmopressin acetate (DDAVP, Stimate) may be
- prescribed; these are used when the ADH deficiency is severe or chronic.
- Instruct the client in the administration ofmedications as prescribed; DDAVP may be administered by injection, intranasally, or orally.
- Instruct the client to wear a Medic-Alert bracelet.